A compensation approach for two-dimensional Markov processes

    Research output: Contribution to journalArticleAcademicpeer-review


    Several queueing processes may be modeled as random walks on a multidimensional grid. In this paper the equilibrium distribution for the case of a two-dimensional grid is considered. In previous research it has been shown that for some two-dimensional random walks the equilibrium distribution has the form of an infinite series of products of powers which can be constructed with a compensation procedure. The object of the present paper is to investigate under which conditions such an elegant solution exists and may be found with a compensation approach. The conditions can be easily formulated in terms of the random behaviour in the inner area and the drift on the boundaries.
    Original languageEnglish
    Pages (from-to)783-817
    Number of pages35
    JournalAdvances in Applied Probability
    Issue number4
    Publication statusPublished - 1993


    Dive into the research topics of 'A compensation approach for two-dimensional Markov processes'. Together they form a unique fingerprint.

    Cite this